Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 92, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 21, 2013, 8:38 PM CDT for Le Sueur County, Nicollet County, Minnesota. It was in force for 52 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2013, 8:38 PM CDT (01:38 UTC)
- Expired
- Jun 21, 2013, 9:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Le Sueur County, MN, Nicollet County, MN
The radar
The Minneapolis radar (KMPX), 57 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:40 PM CDT | HAIL 1 | 3 Se Norseland, MN | |
| Jun 21, 8:40 PM CDT | HAIL 1 | 5 Sw Norseland, MN | |
| Jun 21, 8:45 PM CDT | HAIL 1.75 | St Peter, MN | |
| Jun 21, 8:48 PM CDT | HAIL 1.75 | St Peter, MN | |
| Jun 21, 8:50 PM CDT | HAIL 1 | Kasota, MN | |
| Jun 21, 8:50 PM CDT | HAIL 1.5 | 2 N St Peter, MN | |
| Jun 21, 8:50 PM CDT | HAIL 1.5 | St Peter, MN | |
| Jun 21, 8:55 PM CDT | HAIL 0.88 | 2 E Kasota, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:58 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 21, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
662
WUUS53 KMPX 220138
SVRMPX
MNC079-103-220230-
/O.NEW.KMPX.SV.W.0092.130622T0138Z-130622T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
838 PM CDT FRI JUN 21 2013
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LE SUEUR COUNTY IN SOUTH CENTRAL MINNESOTA...
EASTERN NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 930 PM CDT
* AT 835 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
ST PETER...AND MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ST PETER...LE CENTER...NORSELAND...KASOTA...OTTAWA...LE SUEUR...
CLEVELAND...ST THOMAS...ST HENRY...KILKENNY...HEIDELBERG AND
MONTGOMERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4445 9423 4446 9416 4446 9393 4450 9389
4454 9354 4426 9354 4426 9417
TIME...MOT...LOC 0138Z 255DEG 31KT 4437 9407
HAIL...1.50IN
WIND...60MPH
$$3 follow-up statements
067
WWUS53 KMPX 220150
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
850 PM CDT FRI JUN 21 2013
MNC079-103-220230-
/O.CON.KMPX.SV.W.0092.000000T0000Z-130622T0230Z/
LE SUEUR MN-NICOLLET MN-
850 PM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
NICOLLET AND LE SUEUR COUNTIES UNTIL 930 PM CDT...
AT 848 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST PETER...AND
MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LE CENTER...LE SUEUR...CLEVELAND...ST THOMAS...ST HENRY...
HEIDELBERG...MONTGOMERY AND KILKENNY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4446 9416 4446 9393 4448 9390 4450 9389
4454 9354 4426 9354 4426 9405
TIME...MOT...LOC 0150Z 270DEG 30KT 4436 9393
HAIL...1.50IN
WIND...60MPH
$$999
WWUS53 KMPX 220206
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
906 PM CDT FRI JUN 21 2013
MNC103-220216-
/O.CAN.KMPX.SV.W.0092.000000T0000Z-130622T0230Z/
NICOLLET MN-
906 PM CDT FRI JUN 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NICOLLET COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4430 9398 4434 9393 4436 9396 4446 9393
4450 9389 4454 9354 4426 9354 4426 9399
TIME...MOT...LOC 0206Z 270DEG 30KT 4438 9379
$$
MNC079-220230-
/O.CON.KMPX.SV.W.0092.000000T0000Z-130622T0230Z/
LE SUEUR MN-
906 PM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LE SUEUR
COUNTY UNTIL 930 PM CDT...
AT 902 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF LE
CENTER...AND MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LE CENTER...HEIDELBERG...MONTGOMERY AND KILKENNY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4430 9398 4434 9393 4436 9396 4446 9393
4450 9389 4454 9354 4426 9354 4426 9399
TIME...MOT...LOC 0206Z 270DEG 30KT 4438 9379
HAIL...1.50IN
WIND...60MPH
$$917
WWUS53 KMPX 220222
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
922 PM CDT FRI JUN 21 2013
MNC079-220230-
/O.CON.KMPX.SV.W.0092.000000T0000Z-130622T0230Z/
LE SUEUR MN-
922 PM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LE
SUEUR COUNTY UNTIL 930 PM CDT...
AT 921 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LE CENTER...
AND MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HEIDELBERG...KILKENNY AND MONTGOMERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4430 9383 4433 9382 4438 9381 4446 9379
4451 9377 4454 9354 4426 9354 4426 9375
TIME...MOT...LOC 0222Z 270DEG 23KT 4437 9368
HAIL...1.50IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:38 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 21, 6:38 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
638 PM CDT FRI JUN 21 2013
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 345 PM CDT FRI JUN 21 2013
ANOTHER ACTIVE SHORT TERM IS EXPECTED...WITH POTENTIAL FOR BOTH
ANOTHER SEVERE WEATHER EVENT AND A SIGNIFICANT FLASH FLOOD EVENT
OVER SRN MN BEING CLOSELY MONITORED TONIGHT.
WARM FRONTAL BOUNDARY AT 3PM STRETCHES FROM ROUGHLY MARSHALL OVER
TOWARD RED WING. VERY UNSTABLE AIRMASS COMBINED WITH A WAVE THAT
CAME OUT OF THE BLACK HILLS THIS MORNING HAS SEVER CLUSTER OF STORMS
OVER SODAK THAT IS RAPIDLY APPROACHING SW MN. THE SYSTEM IS STARTING
TO BOW...WITH HURON REPORTING A WIND GUST OF 87 MPH. HAVE BEEN
LEANING ON THE HRRR HEAVILY ALL DAY TO TRACK THIS SYSTEM ACROSS THE
AREA. EXPECT THESE STORMS TO BASICALLY FOLLOW THE WARM FRONT AND
850-300 THICKNESS LINES TO THE ESE ACROSS SRN MN. TORNADO/LARGE HAIL
TREAT WILL BE HIGHEST ALONG THE SODAK BORDER...WITH THE THREAT
TRANSITIONING OVER TO MORE OF A WIND THREAT AS YOU HEAD EAST. WOULD
NOT BE SURPRISED IF BY 5 OR 6 PM WE ARE COORDINATING WITH THE SPC
FOR A SVR THUNDERSTORM WATCH TO THE EAST OF THE CURRENT TOR WATCH.
FOR TONIGHT THOUGH...THE REAL BIG CONCERN IS THE POTENTIAL FOR A
SIGNIFICANT RAINFALL/FLASH FLOODING EVENT ACROSS SRN MN. THE RAP HAS
THE NOSE OF A PERSISTENT 40-50 KT LLJ COMING UP OUT OF THE PLAINS
AND REMAINING MORE OR LESS STATIONARY INTO SW MN. AS THE HRRR
SHOWS...WITH 3000-5000 J/KG OF MUCAPE REMAINING IN PLACE WITH THE
LLJ...THE PROBABILITY FOR ADDITIONAL TSRA DEVELOPMENT BACK INTO THE
SD/NEB/IA AREA THROUGH THE NIGHT WILL BE HIGH. THIS WILL LEAD TO A
THREAT FOR TRAINING OF STORMS TONIGHT...WITH THE POTENTIAL FOR SOME
RATHER SIGNIFICANT RAINFALL TOTALS IN EXCESS OF 6 INCHES POSSIBLE
FOR TONIGHT. GIVEN THE POTENTIAL...HAVE ISSUED A FLASH FLOOD WATCH
FOR AREAS ALONG AND SOUTH OF AN APPLETON TO CHIPPEWA FALLS
LINE...WITH THE POTENTIAL FOR SEEING MULTIPLE ROUNDS OF STORMS IS
HIGHEST. GIVEN THE SOUTHERN POSITION OF THE WARM FRONT...LESSER
AMOUNTS OF RAINFALL ARE CURRENTLY ANTICIPATED OVER CENTRAL MINNESOTA
INTO NW WISCONSIN.
LIKE TODAY...EXPECT ACTIVITY TO WIND DOWN THROUGH THE MORNING ACROSS
THE MPX AREA...WITH MUCH OF THE LATE MORNING INTO THE EARLY
AFTERNOON REMAINING DRY. THE BIG DIFFERENCE THOUGH ON SATURDAY TO
THE PAST TWO DAYS...IS THE SYNOPTIC COLD/STATIONARY FRONT AND LOW
PRESSURE SYSTEM WILL BE FARTHER EAST. BY THE AFTERNOON...MODELS SHOW
A LEE SIDE LOW DEVELOPING OVER ERN COLORADO...WITH A STATIONARY
FRONT/PRESSURE TROUGH EXTENDING TO THE NORTHEAST TOWARD WRN MN. WITH
THE SYNOPTIC FEATURES FARTHER EAST TOMORROW...THIS SHOULD INCREASE
THE CHANCES FOR THUNDERSTORMS DEVELOPING IN THE AFTERNOON ACROSS THE
MPX AREA...WHICH WILL LEAD TO A HIGHER PROBABILITY FOR SEEING
TORNADOES OR HAIL DURING THE AFTERNOON...BEFORE ANOTHER POTENTIAL
ROUND OF STORMS GOING INTO SATURDAY NIGHT.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 345 PM CDT FRI JUN 21 2013
NO SIGNIFICANT CHANGES FROM THE PREVIOUS FORECAST...WITH SEVERE AND
HYDRO CONCERNS CONTINUING THROUGH EARLY NEXT WEEK. THE UPPER LEVEL
LOW WILL LINGER JUST TO THE WEST...WITH THE SURFACE TROUGH INCHING
EVER CLOSER TO WESTERN MINNESOTA BY THE WEEKEND...AND THE FRONTAL
BOUNDARY STALLED OUT EAST/WEST ACROSS THE FORECAST AREA ONLY TO
OSCILLATE NORTH/SOUTH WITH EACH CONVECTIVE OUTFLOW BOUNDARY. THE
TROPICAL AIRMASS WILL REMAIN IN PLACE THROUGH EARLY NEXT WEEK...WITH
PWAT VALUES IN THE 1.75 TO 2.00 INCH RANGE. SREF 21.09 MLCAPE PLUMES
CONTINUE TO SHOW 2500 TO 4000J/KG DURING THE AFTERNOON...AND THIS
SEEMS REASONABLE CONSIDERING WHAT IS CURRENTLY GOING ON ACROSS
SOUTHWEST MINNESOTA. DEEP LAYER SHEAR WILL ONLY BE IN THE 25KT
RANGE...BUT THE SEVERE WEATHER REMAINS A CONCERN SINCE THE STORMS
MAY BE ABLE TO MODIFY THEIR OWN ENVIRONMENT AS IS THE CASE THIS
AFTERNOON ACROSS EASTERN SOUTH DAKOTA. AS THE SURFACE TROUGH SLOWLY
PROGRESSES EASTWARD...THE POTENTIAL FOR AFTERNOON CONVECTION WILL
INCREASE AS WELL. THEREFORE THE MISSISSIPPI RIVER VALLEY MAY
TRANSITION FROM A PURELY NOCTURNAL EVENT AS WAS THE CASE LAST
NIGHT...TO MORE OF A AFTERNOON AND EVENING FOCUS. FORECAST MODELS
CONTINUE TO SHOW A SHORTWAVE MOVING ACROSS NORTHERN MINNESOTA
SATURDAY NIGHT...SO IF STORMS DO NOT DEVELOP TOMORROW AFTERNOON THEY
WILL CERTAINLY FORM AHEAD OF THAT WAVE. ANOTHER WAVE FOLLOWS FOR
SUNDAY EVENING...SO COULD SEE SOME QUICK REDEVELOPMENT DURING THE
DAY ON SUNDAY.
LOOKING AHEAD...BOTH THE GFS AND ECMWF TRANSITION TO A MORE ZONAL
PATTERN WITH THE H250 JET STRADDLING THE INTERNATIONAL BORDER...AND
CONTINUED CHANCES FOR POPS THROUGH THE MIDDLE OF THE WEEK. THE UPPER
LEVEL RIDGE TRIES TO BUILD ACROSS THE ROCKIES BY LATE NEXT
WEEK...BUT CONFIDENCE IS LOW IN THE DEVELOPMENT OF THIS FEATURE
GIVEN THE CONTINUED DELAYED ONSET WITH EACH MODEL RUN.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 613 PM CDT FRI JUN 21 2013
CONVECTIVE COMPLEX WILL BE MOVING ACROSS EASTERN MN THROUGH 03Z.
WNW WINDS GUSTING 45 KNOTS LIKELY ESPECIALLY FROM THE TWIN CITIES
METRO ON NORTHWARD. OTHER STORMS DEVELOPING ACROSS SOUTH CENTRAL
MN IN AREA OF INCREASING LOW LEVEL MOISTURE TRANSPORT. THESE WILL
PROGRESS INTO WEST CENTRAL WI DURING THE EVENING BUT CONFIDENCE IS
NOT HIGH ON HOW STRONG THESE STORMS WILL BE. CEILINGS/VSBYS
DROPPING TO IFR OR LOWER IN THE STORMS. MORE STORMS ARE POSSIBLE
OVERNIGHT BUT CONFIDENCE IS NOT HIGH WITH THERE FORMATION IN
CENTRAL SD. WILL INDICATE MINOR SHRA/TSRA PASSING THROUGH. SIMILAR
SCENARIO TONIGHT AS TO LAST NIGHT WITH MVFR CEILINGS DEVELOPING
IN THE WAKE OF THE STORMS OVERNIGHT AND PERSISTING THROUGH SATURDAY
MORNING. THERE WILL ALSO BE STRONG N TO NE WINDS DEVELOPING BEHIND
THE STORMS THIS EVENING WITH GUSTS INTO THE 30 KNOT RANGE LIKELY.
KMSP...POTENTIAL FOR STRONG WEST WINDS (G45 KTS) PASSING THROUGH
THE AIRFIELD BETWEEN 01Z-02Z FOR ABOUT AN HOUR. WINDS BECOME MORE
NORTHERLY IN THE WAKE OF THE EARLY EVENING THUNDERSTORMS. MVFR
CEILINGS LIKELY AGAIN DURING THE LATE NIGHT THROUGH SATURDAY
MORNING WITH A VERY MOIST AIRMASS IN PLACE. CONFIDENCE NOT HIGH ON
THE TIMING ON FURTHER SHRA/TSTM ACTIVITY LATE TONIGHT.
/OUTLOOK FOR KMSP/
SUN...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SSW 10-15 KTS.
MON...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS S 5-10 KTS.
TUE...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS SSE 10-15 KTS.
&&
.HYDROLOGY...
ISSUED AT 345 PM CDT FRI JUN 21 2013
AS ALLUDED TO EARLIER PWATS WILL BE IN THE 90TH PERCENTILE
THOUGH EARLY NEXT WEEK. THE AREA IS INCREASINGLY VULNERABLE TO BOTH
FLASH FLOODING...AND RIVER FLOODING GIVEN THE WIDESPREAD RAINFALL
AMOUNTS OF 2-4 INCHES FALLING LAST NIGHT. THE EAST/WEST FRONTAL
BOUNDARY SUPPORTS TRAINING THUNDERSTORMS...AND THE H925 MOISTURE
TRANSPORT SURGES NORTHWARD OVERNIGHT AS THE LOW LEVEL JET DECOUPLES
FROM THE BOUNDARY LAYER. CONTINGENCY FORECAST BASED OFF DIFFERENT
QPF SCENARIOS SHOW THE POTENTIAL FOR SIGIFICANT FLOODING BY EARLY
NEXT WEEK ALONG THE QUICKER RESPONSE RIVERS...AND EVENTUALLY THE
LARGER MAIN STEMS OF THE MINNESOTA AND MISSISSIPPI RIVER.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MNZ041>045-
047>070-073>078-082>085-091>093.
WI...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR WIZ014>016-
023>028.
&&
SHORT TERM...MPG
LONG TERM...JRB
AVIATION...RAH
HYDROLOGY...JRBHazardous weather outlook, Jun 21, 11:04 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1104 AM CDT FRI JUN 21 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221615- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1104 AM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. THE MAIN THREATS WILL BE FROM DAMAGING STRAIGHT LINE WINDS ALONG WITH THE POTENTIAL FOR ADDITIONAL FLOODING DUE TO THE CONTINUED RISK FOR TORRENTIAL DOWNPOURS. THERE IS A CHANCE ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...MAINLY FROM WEST CENTRAL INTO SOUTH CENTRAL MINNESOTA. IF STORMS DO FORM IN THIS AREA THIS AFTERNOON...THEY WILL POSE A THREAT FOR LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO. MORE WIDESPREAD THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN TONIGHT AS THERE ARE INDICATIONS THAT STORMS OVER THE DAKOTAS THIS AFTERNOON WILL ONCE AGAIN CONGEAL INTO A STRONG TO SEVERE LINE OF STORMS THAT WILL THEN TRACK ACROSS MINNESOTA INTO WISCONSIN TONIGHT. THIS ACTIVITY WOULD POSE MAINLY A THREAT FOR WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION...HEAVY DOWNPOURS WILL BE POSSIBLE WITH THIS ACTIVITY...INCREASING THE THREAT FOR FLOODING GIVEN THE HEAVY RAINS OBSERVED LAST NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH THURSDAY...MAINLY DURING THE EVENING AND NIGHTTIME HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH SATURDAY AND SUNDAY ACROSS THE ENTIRE COVERAGE AREA. THE GREATEST HAZARDS WILL BE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WINDS IN EXCESS OF 60 MPH. IN ADDITION...PERIODS OF HEAVY RAIN WILL BE POSSIBLE WHICH MAY LEAD TO FLASH FLOODING AND SIGNIFICANT RISES ON RIVERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR WEST CENTRAL INTO SOUTH CENTRAL MINNESOTA. SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS MUCH OF THE AREA TONIGHT.
In the hours before
Local storm report, Jun 21, 8:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
824 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HEAVY RAIN 1 WSW MAPLE PLAIN 45.00N 93.67W
06/21/2013 M2.20 INCH HENNEPIN MN TRAINED SPOTTER
FELL IN A 30 MIN PERIOD.
&&
CARLYONLocal storm report, Jun 21, 8:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
831 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG MAPLE GROVE 45.11N 93.46W
06/21/2013 HENNEPIN MN TRAINED SPOTTER
16 IN UPROOTED TREE AT JUNO LANE AND 65TH PLACE N
&&
DFCLocal storm report, Jun 21, 8:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
834 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM FLASH FLOOD MINNEAPOLIS 44.97N 93.29W
06/21/2013 HENNEPIN MN PUBLIC
LORING PARK CARS FLOODED - WATER 2 FT DEEP
&&
DFCLocal storm report, Jun 21, 8:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
835 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 2 SE EAGAN 44.79N 93.13W
06/21/2013 DAKOTA MN LAW ENFORCEMENT
TREE DOWN.
0808 PM TSTM WND DMG FALCON HEIGHTS 44.99N 93.18W
06/21/2013 RAMSEY MN TRAINED SPOTTER
10 INCH TREE DOWN.
0827 PM TSTM WND DMG MEDINA 45.03N 93.60W
06/21/2013 HENNEPIN MN EMERGENCY MNGR
10 INCH AND 30 INCH TREES DOWN.
&&
CARLYONLocal storm report, Jun 21, 8:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
837 PM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND GST ST PAUL 44.95N 93.10W
06/21/2013 M55 MPH RAMSEY MN ASOS
DOWNTOWN AIRPORT.
&&
CARLYONSpecial weather statement, Jun 21, 8:38 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
838 PM CDT FRI JUN 21 2013
MNZ078-WIZ024-026-220245-
GOODHUE-PEPIN-PIERCE-
838 PM CDT FRI JUN 21 2013
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER GOODHUE...PEPIN AND
SOUTHERN PIERCE COUNTIES THROUGH 945 PM CDT...
AT 835 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF RED
WING TO 9 MILES NORTHEAST OF CANNON FALLS TO 7 MILES SOUTHWEST OF
CANNON FALLS. THESE STORMS WERE MOVING EAST AT 40 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CANNON FALLS.
DIAMOND BLUFF.
HAGER CITY.
HADER.
ESDAILE.
GOODHUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN PIERCE
COUNTY UNTIL 915 PM.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4459 9200 4440 9209 4445 9225 4445 9242
4437 9242 4436 9254 4432 9255 4437 9304
4450 9304 4453 9300 4452 9292 4454 9291
4454 9280 4462 9280 4463 9274 4470 9272
4465 9182 4459 9179
TIME...MOT...LOC 0138Z 278DEG 35KT 4471 9264 4460 9274
4444 9297The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:13 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 62 min |
| Jun 21, 7:37 PM CDT | Flash Flood Warning | MPX | Anoka, Dakota, Hennepin, Ramsey | 3 hr |
| Jun 21, 7:48 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Dakota, Ramsey, Washington | 42 min |
| Jun 21, 8:04 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet | 41 min |
| Jun 21, 8:25 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 20 min |
| Jun 21, 8:27 PM CDT | Flash Flood Warning | MPX | Washington | 4 hr |
| Jun 21, 8:38 PM CDT | Special Weather Statement | MPX | Goodhue | 67 min |
| Jun 21, 8:58 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Scott, Sibley | 47 min |
| Jun 21, 9:05 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 40 min |
| Jun 21, 9:32 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 43 min |
| Jun 21, 9:37 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville | 53 min |
| Jun 21, 9:51 PM CDT | Flash Flood Warning | MPX | Kandiyohi, Redwood, Renville, Yellow Medicine | 6 hr |
| Jun 21, 10:33 PM CDT | Flash Flood Warning | MPX | Anoka, Dakota, Hennepin, Ramsey | 6 hr |
| Jun 21, 10:51 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Sibley | 39 min |
| Jun 21, 10:56 PM CDT | Flash Flood Warning | MPX | Brown, McLeod, Nicollet, Redwood, Renville, Sibley | 6 hr |
| Jun 21, 11:09 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Scott, Sibley | 51 min |
| Jun 21, 11:35 PM CDT | Flash Flood Warning | MPX | Brown, Martin, Watonwan | 6 hr |
| Jun 21, 11:40 PM CDT | Flash Flood Warning | MPX | Faribault, Freeborn | 6 hr |
| Jun 22, 12:46 AM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn, Martin | 44 min |
| Jun 22, 1:29 AM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 61 min |
| Jun 22, 5:11 PM CDT | Special Weather Statement | MPX | Rice | 49 min |
| Jun 22, 6:12 PM CDT | Flash Flood Watch | MPX | Anoka, Blue Earth, Brown, Carver, Chippewa, Douglas and 22 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.